Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 5, 2000, 5:32 PM CDT for Bradley County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 5:32 PM CDT (22:32 UTC)
- Expired
- May 5, 2000, 7:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 052236 FFWLZK ARC011-060030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 532 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 730 PM CDT * AT 530 PM CDT...DOPPLER WEATHER RADAR SHOWED SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS BRADLEY COUNTY...AND MOVING NORTH TO NORTHEAST OVER THE SAME GENERAL AREAS FROM HERMITAGE TO WARREN. IN THESE AREAS...2 TO 3 INCHES OF RAIN HAS FALLEN THIS AFTERNOON. WITH ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR. DO NOT DRIVE INTO AREAS WjHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 5, 1:40 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 5, 1:40 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 140 PM CDT FRI MAY 5 2000 500MB TEMPS ARE PROGGED TO WARM 1-2 DEG AND HEIGHTS WILL RISE SLIGHTLY OVER WESTERN ARKANSAS SATURDAY WHICH SHOULD RESULT IN SOMEWHAT LESS COVERAGE OF PCPN SAT AFTERNOON. A SHARP TROF WILL PUSH THROUGH NRN AR SAT AFTERNOON AS THE UPPER LOW FINALLY MOVES NORTH AND EXITS THE REGION SAT NIGHT. WILL KEEP 20 PCT POPS SUN DUE MAINLY TO HEATING...BUT THE GENERAL SHOWERS WE HAVE BEEN GETTING SHOULD BE OVER BY THEN. THERE COULD BE A FEW HAIL PRODUCERS LATE THIS AFTERNOON AND THIS EVE OVER THE SOUTH AND EAST ALONG WITH SOME GUSTY WINDS. MOS TEMPS ARE GOOD...WITH 80S STATEWIDE ON SUN WITH MORE SUNSHINE. .LIT...NONE.
In the hours before
Special weather statement, May 5, 12:39 PM CDT, 4 hours 53 minutes before
ARZ025-032>034-040>047-052>057-062>069-060200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1239 PM CDT FRI MAY 5 2000 ...SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTHERN AND SOUTHWESTERN ARKANSAS LATE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN AND CENTRAL ARKANSAS LATE THIS AFTERNOON AND EVENING. AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHWARD ACROSS WESTERN ARKANSAS TODAY AND INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THIS SYSTEM AND ROTATE ACROSS ARKANSAS. THESE THUNDERSTORMS WILL INCREASE IN INTENSITY DURING THE LATE AFTERNOON AND INTO THE EVENING HOURS BRINGING THE THREAT OF SOME SEVERE WEATHER. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS COULD BE ACTIVATED LATE THIS AFTERNOON OR EVENING. 49
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:11 PM CDT | Tornado Warning | LZK | Sharp | 34 min |
| May 4, 7:23 PM CDT | Tornado Warning | LZK | Cleburne | 37 min |
| May 5, 3:10 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 35 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.